Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


crazy dreams
Jan 19, 2014

I take Atripla and have dreams every night, not scary ones, but crazy ones, and don't feel like i get enough rest, always waking up seems like every 2-3 hrs. Then try to fall back to sleep only to keep dreaming. Does any one else have this problem? and what do you do for it? Some help would be appreciated.

Response from Dr. Henry

Many patients initially (during first 2-4 weeks) have sleep/dream problems related to the efavirenz in Atripla. In perhaps 5-10% of cases those problems persist after 1-2 months. Making sure not to take the Atripla with good (particularly containing fat) that can increase the efavirenz blood levels and experimenting with timing (ie try taking in morning instead of evening) are common maneuvers to consider. rather than take another medication to address sleep/dream abnormalities often a switch to an alternative regimen on a trial basis is worth considering(ie rilpivirine, an integrase inhibitor, or a boosted protease inhibitor instead of efavirenz-all of those have lower rate of brain/dream/sleep side effects than efavirenz). KH


Previous
shingles soreness
Next
Dry mouth and Truvada + Isentress

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement